Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Had drug coated stent in LAD, taking Plavix. Will I be okay or do I need to take baby aspirin?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I had a drug coated stent in my LAD 4 weeks ago. I am taking only 75 mg Plavix, no baby aspirin because of a GI bleed in 2010. Will I be ok or do I need to add the baby aspirin? My cardiologist wants me on the baby aspirin but I am afraid. Could I compromise and take the baby aspirin every other day or cut the 81 mg in half and take it everyday?
Posted Sun, 9 Sep 2012 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 3 hours later
Hi there,
Thanks for writing in.
I am a qualified and certified cardiologist and read your mail with diligence. Did you tell the Doctor after your history of bleed from GI tract? Let us get few facts straight.
1. It is only a month you have been given a drug coated stent, you need blood thinner at least for 8 months otherwise chances of stent thrombosis are high.
2. It has to be taken along with Clopidegrol 75 mg which you are taking as Plavix.
3. If your previous GI bleed was aspirin related than it would not been drug coated 81 mg aspirin(available on prescription) but 325 mg of aspirin tablet (in most countries available OTC). Enteric coated 81 mg aspirin is far less irritating to Gastro Intestinal mucosa. The risk is minimal where as in first year risk of stent thrombosis is higher.
4. In my personal view you should take drug coated baby aspirin once a day as well. Please do not break it; as the enteric coating also get broken. (You may take it on alternate day but risk would a little higher than daily dose)

If you have any further question I will be most happy to answer.
With best wishes.
Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor